• entries
  • comments
  • views

About this blog

Accutane Updates

Entries in this blog

1st month - 60mg Claravis

2nd month - 80mg Zenatane

3rd month - 80mg Zenatane

4th month - 80mg Zenatane

5th month - 80mg Zenatane

6th month - 80mg Absorica

So I took my last pill on Saturday, March 29th. Derm prescribed Tazorac to keep oiliness at bay once some of it returns (said it typically will begin 2 to 3 weeks after stopping the medicine).

My skin hasn't looked this good since I started getting acne in high school! Fingers crossed that it doesn't come back!

Hi all. It's been a while since I last updated and I suppose that's because I haven't had anything to come on here and rant about. I'm still getting active acne, but not nearly as bad as I used to before. The derm and my mom both tell me that my skin is improving when they see me. I have been taking pictures every few weeks throughout the course, so it helps to go back and look at them to see how bad it was before. I've finished up 3 months and was getting a little worried since my acne isn't completely cleared up yet. I had read/heard that most people start to see clearing up after month 3. My derm reassured me that it's different for everybody and that most likely Month 4 would be the "clearing up" month for me. (fingers crossed).

Dosage info:

Month 1 - 60mg/day

Month 2 - 80 mg/day

Month 3 - 80mg/day

Month 4 - 80/mg/day

Side Effects:

My hair is dry compared to what I am used to. I notice it's very brittle and I see bits that have broken off falling on the bathroom sink/shower.

Skin is dry (of course). I've found that Cetaphil Mouisturizing Creme for dry skin is a life-saver (along with Aquaphor for the lips).

Those are really my only two side effects that I notice - dry skin and dry hair. They're very much worth dealing with to try to clear up this acne once and for all.

Merry Christmas all!

So it's been a little over 5 weeks since I started. Really not much new since last time I updated on here. Have had a few active pimples in the last week. I can't help but to squeeze them if they have a head and then I am really bad about picking the scab and dry skin the follows. This leads to red marks and prolonged healing of skin. I know I shouldn't do it, but I just can't help myself!

On a good note, my pores do seem to be smaller than when I began! rolleyes.gif

So, I am 4 weeks and 1 day into my Accutane journey. Haven't experienced anything too horrible so far. My skin was slightly worse than usual last weekend, but nothing to hide out at home all day about. My family and dermatologist have told me that my skin is already looking better this week, so perhaps there is some improvement. Maybe I'm too critical to notice the overall and still see the small imperfections. Oh well. This past week I visited the dermatologist for my 1 month check in. My hepatic panel was fine, my cholesterol levels were relatively the same as they were prior to starting Accutane, but my triglycerides shot up quite a bit. I've never experienced high triglycerides. Has anybody else had that issue while on Accutane? My dermatologist did not seem to be concerned. She actually increased my dosage to 80mg per day since I didn't experience hardly any of the "bad" side effects during the first month. My lips are dry all the time and Aquaphor is my best friend!

Any thoughts, comments, or questions are greatly appreciated!

Quick update after finishing 2 weeks:

  • dry lips
  • my face feels rough and if I rub it, skin will come off but it is not visibly flaking off
  • my arms and legs feel itchy which I'm guessing is from my skin becoming dry
  • acne seems a tad worse than normal but nothing incredibly mortifying
  • sensitive to sun - took a 4 hour car trip with only SPF 15 moisturizer on my face and I got sunburned
  • seeing dandruff and experiencing itchy scalp

So I have finished the first week of Accutane. Here are some things I've noticed:

  • lips are drier than normal but definitely not cracked/peeling yet. It is just barely uncomfortable enough that I keep some sort of chapstick or moisturizer on them during the day and slather on the aquaphor before bed
  • inside of my nose seems to be a little dry and for a lack of better words, has bloody boogers
  • still getting pimples, no more or fewer than before beginning Accutane. Although, it does seem like they dry up a bit quicker

It sure is nice to only have to wash and moisturize my face rather than doing that AND layering on prescription creams multiple times a day. From reading other people's blogs/comments it seems like others experience more drying out faster than I have. But my skin was pretty oily to begin with...

Keeping my fingers crossed that Accutane works for me because I'll be pretty let down if it doesn't.

Hello all. I have just began taking Accutane (yesterday actually) and have found this site very helpful for advice and preparing myself for what is to come. A little bit about myself:

  • female
  • 23 years old
  • acne began around 18 years old
  • type of acne: moderate (and quite persistent) with occasional deep cysts
  • have tried just about every antibiotic, cream, and wash available

The plan is to update here throughout the treatment. For the time being, any past or present Accutane users have any tips or things they wish they would have known to start out the treatment?